MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY UNIVERSAL PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY UNIVERSAL PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 60-6010-003
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of a customer that the 60-6010-003, multifunction instrument system (straight grip handle device was used on (b)(6) 2024 in an unnamed procedure, and ¿there was also an incident where the electrical current sound suddenly sounded even though the cut button was not pressed.¿ further assessment found that the device "probably" was "inactive, button was never pressed, and the device started automatically on its own (button was not stuck).No mentioned there was any injury to a patient/user".There was no report of medical/surgical intervention or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.The 60-5274-132, laparoscopic electrode with eschar-resistant coating will be listed as a concomitant device.There are no allegations filed against it.
 
Additional Manufacturer Narrative
Correction: the lot number was moved from the serial# box to the lot# box in block d.Additional manufacturer narrative: examination of returned used device 60-6010-003 found that it worked as intended.When the cut button was pressed and used, it worked as it should, and when not pressed, it stopped and there was no electrical sound that rang.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of two reports, regarding two devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of a customer that the 60-6010-003, multifunction instrument system (straight grip handle device was used on (b)(6) 2024 in an unnamed procedure, and ¿there was also an incident where the electrical current sound suddenly sounded even though the cut button was not pressed.¿.Further assessment found that the device "probably" was "inactive, button was never pressed, and the device started automatically on its own (button was not stuck).No mentioned there was any injury to a patient/user".There was no report of medical/surgical intervention or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.The 60-5274-132, laparoscopic electrode with eschar-resistant coating will be listed as a concomitant device.There are no allegations filed against it.

Brand Name
UNIVERSAL PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20722799
Report Number3007305485-2024-00179
Device Sequence Number15070768
Product Code GCJ
UDI-Device Identifier30653405011723
UDI-Public(01)30653405011723(17)280606(10)202306084
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-6010-003
Device Lot Number202306084
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
60-5274-132, LAPAROSCOPIC ELECTRODE.; 60-5274-132, LAPAROSCOPIC ELECTRODE.
Patient SexUnknown
Patient EthnicityNon Hispanic